helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

shirleyengebretsen

Members
  • Content count

    25
  • Joined

  • Last visited

Community Reputation

16 Good

About shirleyengebretsen

  • Rank
    Member

Recent Profile Visitors

260 profile views
  1. I agree whole heartedly. Where is our freedom of speech?
  2. I have not experienced this, but i know there are other medications to be tried if that one does not work for you. Some people find the Neuro patch helpful Shirley
  3. Serenity now, I would find a neurologist that specializes in Movement disorders or PD. There are medications that have seem to slow the progression of the disease doe some patients, if caught early enough. It is certainly worth the effort. Shirley
  4. I think you are correct. Your internet connection may be the issue.
  5. I learned at a seminar in Redding that there is a way to protect our voice. Dr. Shelly Von Berg a speech therapist and professor at Chico State University and on the Board of the Parkinsons Voice Project was the speaker. In summary, our vocal chords are muscles and need daily exercise to remain healthy especially forvPersons with Parkinsons. She specializes in Parkinsons disease. She has been my therapist for a year now. I can tell you, this is saving my voice. The sooner you start the Loud crowd or Parkinson's voice project, the better. You may not gain back what you have already lost,but you can keep from loosing more. The training book is free from the Parkinsons voice project. It is extremely helpful to have a speech therapist trained in Parkinson's. It makes a huge difference.
  6. I am thankful for our shepherd who will never forsake us, today I experienced a little rougher road, so I opened His book to Psalm 150 and meditated on the reasons to praise Gof. It was nit long till my heart was lifted. Shirley
  7. Lonnie, I enjoyed your comments on interdependence.
  8. I had DBS surgery a year ago. I had it done in a MRI machine, because I could be unconscious during the surgery. That meant surgery not 2 parts. First in insertion of the tubs in the brain j. Then a return in a month to have the battery installed. I was out of the hospital the next day in both surgeries.
  9. I over dosed on C/L once and had to go to the hospital.. They gave me several shots of Benadryl and told me if that ever happens again to take a couple of those pills. Thankfully it has not happened again. I use a phone alarm system to remind me to take my meds.
  10. I have been on Rytary since last fall. I take it three times throughout the day. It lasts 4 hours but begins to wear off the 3rd hour. I am on the 95 blue and white pill. I found Rytary very helpful. I am not as tired as I was on the 25/100 IR. However, recently I have been experiencing higher levels of anxiety when I am about an hour away from the next dose. I take a half a 25/100 pill to boost my system until the fourth hour and that is helping stop the anxiety. I have two concerns with Rytary. The first is the cost. I could not get our local pharmacies to accept the free dosage. My cost through express scripts is $112 every 90 days. That is not bad, but combined with my other medications it is becoming more difficult to keep up. The second concern is my anxiety levels have greatly increased. I read one of the possible side affects of Rytary is anxiety. But I also know PD causes anxiety as well. I am thinking of going back to the 25/100. By-the-way I also have DBS and wear the Neuro patch. Any one have suggestion?
  11. Thank you for posting this.
  12. I had noticed a drastic change in my ability to smell things and when I did smell something it was not accurate. This happened about ten years before diagnosis. I went through some tests to fine=d out if I had a sinus infection and they could never find out what the problem was. So my first symptom was loss of smell. Recently, I am experiencing trouble eating without coughing. I often swallow in a way that causes a series of coughing episodes. I have learned this summer at a seminar on Parkinson's disease, that it is because the muscles in the back of the trought are stiffening. They told us to use straws to help the swallowing process and to avoid ltilting you head back whenn you drink, like you do when you drink out of a water bottle.
  13. There is an American book I would like to recommend to you Natasha. It is written by a psychologist and is tittle, "Never Go Back." It teaches principles of decision making that can help protect against repeated mistakes. It does not make decisions for you. It only gives things to look for when someone is claiming they have changed, be it a spouse, a boss or a friend. You might enjoy the read. Shirley
  14. My friend just said there are knitting machines that are easy to feed in the yarn.
  15. Roger